Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 1, 2006, 11:19 PM CST for Saint Landry Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2006, 11:19 PM CST (05:19 UTC)
- Expired
- Feb 2, 2006, 12:15 AM CST
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Saint Landry Parish, LA
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 020519
SVRLCH
LAC097-020615-
/O.NEW.KLCH.SV.W.0007.060202T0519Z-060202T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1119 PM CST WED FEB 1 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. LANDRY PARISH IN CENTRAL LOUISIANA
* UNTIL 1215 AM CST
* AT 1117 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER WHITEVILLE...AND MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
BIG CANE...LEMOYEN...MORROW AND LEBEAU BY 1125 PM CST
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3084 9220 3078 9216 3066 9216 3066 9219
3045 9218 3071 9183 3085 9193
$$
SHAMBURGER1 follow-up statement
000
WWUS54 KLCH 020550
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1149 PM CST WED FEB 1 2006
LAC097-020615-
/O.CON.KLCH.SV.W.0007.000000T0000Z-060202T0615Z/
ST. LANDRY LA-
1149 PM CST WED FEB 1 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 AM CST FOR ST.
LANDRY PARISH...
AT 1145 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF
PALMETTO..MOVING NORTHEAST AT 45 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. ST. LANDRY
PARISH 911 REPORTED POWER LINES BLOWN DOWN WEST OF OPELOUSAS. SEEK
SAFE SHELTER AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3084 9209 3078 9211 3072 9211 3064 9210
3035 9213 3043 9196 3043 9175 3077 9177
3085 9193
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 9:10 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 1, 9:10 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
910 PM CST WED FEB 1 2006
.DISCUSSION...TORNADO WATCH 24 FOR SE TX EXPIRED AT 9PM WHILE TW 25
WILL BE IN EFFECT UNTIL 4AM OVER SRN LA PARISHES.
SEVERAL VARIABLES IN PLACE FOR SEVERE WX. 00Z KLCH SOUNDING SHOWING
QUITE FAVORABLE VERTICAL WIND SHEAR PROFILE...850MB WINDS PROGGED
TO INCREASE TO 45-50 KNOTS OVER SCNTRL LA...AND UPPER LEVEL
DIVERGENCE EXPECTED TO INCREASE AS UPPER LEVEL LOW OVER SCNTRL TX
MOVES NEWD AND BECOMES MORE NEGATIVELY TILTED. HOWEVER...WE STILL
HAVE WEAK CAP AT 850MB WITH MORE SUBSTANTIAL CAP AT 700MB. BEST
CHANCE FOR SEVERE WEATHER APPEARS TO BE OVER SRN LA PARISHES...IN
LINE WITH THE WATCH BOX AREA.
STILL WATCHING TO THE SW TO SEE IF MORE TSTMS ARE GOING TO FIRE
UP...SUSPECT THERE WILL BE SOME MORE STORMS BUT NOT SURE JUST HOW
WIDESPREAD THEY WILL BE. BASICALLY CALLING FOR CHANCE OF TSTMS TO
END OVER SE TX SHORTLY AFTER MIDNIGHT WITH STORMS MOVING OUT OF LA
PARISHES BY SUNRISE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 60 76 52 71 / 90 0 0 0
KBPT 60 77 52 71 / 90 0 0 0
KAEX 59 72 50 63 / 100 20 0 0
KLFT 61 73 52 70 / 100 40 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 4 AM THURSDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...BEAUREGARD...CALCASIEU...CAMERON...
IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...
ST. MARY...UPPER ST. MARTIN...AND VERMILION.
TX...TORNADO WATCH UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
CWS...SMALL CRAFT ADVISORY OVER COASTAL WATERS.
&&Hazardous weather outlook, Feb 1, 4:24 AM CST, 18 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 424 AM CST WED FEB 1 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-021030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 424 AM CST WED FEB 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A VIGOROUS STORM SYSTEM MOVING ACROSS THE REGION TONIGHT WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS. CONDITIONS ARE FAVORABLE FOR A FEW THUNDERSTORMS TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY OVERALL...HIGH PRESSURE WILL BE IN CONTROL WITH LIMITED CHANCES FOR RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
In the hours before
Local storm report, Feb 1, 9:27 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
927 PM CST WED FEB 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG GRAND CHENIER 29.77N 92.97W
02/01/2006 CAMERON LA LAW ENFORCEMENT
CAMERON PARISH SHERIFF OFFICE REPORTED A TREE BLOWN DOWN
ON HIGHWAY 82 NEAR GRAND CHENIER
&&
SHAMBURGERLocal storm report, Feb 1, 10:04 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1004 PM CST WED FEB 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST GRAND CHENIER 29.77N 92.97W
02/01/2006 60 MPH CAMERON LA LAW ENFORCEMENT
CAMERON PARISH SHERIFF OFFICE ESTIMATED WINDS OF AT LEAST
60 MPH IN GRAND CHENIER
&&
SHAMBURGERLocal storm report, Feb 1, 10:47 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1047 PM CST WED FEB 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG VINTON 30.20N 93.58W
02/01/2006 CALCASIEU LA UTILITY COMPANY
TREES DOWN ON POWER LINES
&&
MWILEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 6:19 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 61 min |
| Feb 1, 7:12 PM CST | Special Marine Warning | LCH | 63 min | |
| Feb 1, 7:22 PM CST | Special Marine Warning | LCH | 53 min | |
| Feb 1, 7:46 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 59 min |
| Feb 1, 8:13 PM CST | Special Marine Warning | LCH | 62 min | |
| Feb 1, 8:33 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu | 57 min |
| Feb 1, 8:46 PM CST | Special Marine Warning | LCH | 59 min | |
| Feb 1, 9:20 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 55 min |
| Feb 1, 10:36 PM CST | Special Marine Warning | LCH | 54 min | |
| Feb 1, 11:13 PM CST | Severe Thunderstorm Warning | LCH | Acadia | 62 min |
| Feb 1, 11:28 PM CST | Special Marine Warning | LCH | 62 min | |
| Feb 2, 12:32 AM CST | Special Marine Warning | LCH | 118 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.